Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 16, 1997, 1:11 AM CDT for Crockett County, Sutton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 1:11 AM CDT (06:11 UTC)
- Expired
- Jun 16, 1997, 5:10 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Crockett County, TX, Sutton County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4168 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 160611 FFWSJT TXC105-435-161010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 111 AM CDT MON JUN 16 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 510 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL TEXAS ...SOUTHERN CROCKETT COUNTY ...SUTTON COUNTY AT 1 AM...DOPPLER RADAR ESTIMATED AROUND 2 INCHES OF RAIN HAS FALLEN OVER THE SOUTHWEST CORNER OF CROCKETT COUNTY OVER THE PAST TWO HOURS. THUNDERSTORMS CONTINUE TO MOVE ACROSS SUTTON AND SOUTHERN CROCKETT COUNTIES WITH A POTENTIAL FOR 2 TO 3 INCHES OF TOTAL RAINFALL. WITH NEARLY SATURATED GROUNDS FROM PREVIOUS RAINFALL... FLASH FLOODING WILL BE LIKELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:07 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 9:07 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 906 PM CDT SUN JUN 15 1997 FTW ZONE UPDATE APPEARS SUFFICIENT AS MOST OF THE CURRENT ACTIVITY IS MOVING NORTHEAST AT 30-35 MPH INTO THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND. EXPECT ONLY BRIEF AND MINOR FLOODING TO BE POSSIBLE OVER THESE AREAS WITH RAINFALL AMOUNTS EXPECTED TO REMAIN LESS THAN AN INCH. DONT SEE NEED TO CANCEL FFA FOR OTHER AREAS AS LOWEST FFG VALUES OVER THE WESTERN BIG COUNTRY WHERE LESS ACTIVITY IS EXPECTED. ANOTHER WAVE OF ACTIVITY SEEN BY SATELLITE AND KMAF DOPPLER WILL AFFECT THE AREA DURING THE OVERNIGHT HOURS...BUT MOST ACTIVITY SEEMS TO BE FOLLOWING THE DEEPER THETA-E MOISTURE TO THE SOUTH. DIME SIZED HAIL IS THE ONLY SEVERE REPORT SO FAR...BUT VIEW IRION STORM INDICATED A MICROBURST OVER RURAL AREAS. STORMS ARE ALSO SHOWING WEAK ROTATION...BUT SPEED SHEAR FROM UPPER JET APPEARS TO BE KNOCKING OFF THE TOPS OF THE STORMS...SO SUPE RCELL DEVELOPMENT WILL BE HARD TO COME BY. WITH LATEST UPDATES ALREADY IN FROM SAT AND FTW...CURRENT FORECASTS ARE ON TRACK. OAKS
In the hours before
Local storm report, Jun 16, 12:32 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1232 AM CDT MON JUN 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
818 PM GRAPE CREEK TX DIME SIZE HAIL
06/15/97 TOM GREENThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 64 min |
| Jun 15, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 50 min |
| Jun 15, 10:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 63 min |
| Jun 15, 11:26 PM CDT | Tornado Warning | SJT | Crockett | 44 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 16, 3:36 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 64 min |
| Jun 16, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 79 min |
| Jun 16, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 49 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| Jun 16, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 48 min |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 35 min |
| Jun 16, 5:51 PM CDT | Tornado Warning | SJT | Taylor | 49 min |
| Jun 16, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 48 min |
| Jun 16, 6:10 PM CDT | Flash Flood Warning | SJT | Runnels, Taylor | 4 hr |
| Jun 16, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 61 min |
| Jun 16, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.